Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Cardiac symptoms??
|CanadianAngel - Thu Apr 14, 2005 12:13 pm||
I am at my wits ends but I do know that I have to come up with ideas to get Dr. to even look at them.Since Pulmonary emboli's I have had chronic pain,& worse since open heart.I saw a pysiatrist who says its not muscle pain that its from scar tissues.Now I have fairly bad pain from my mid chest up my neck stabbing at times.I have been to emerg where they did d-dimer-neg. & gave me no reason for pain.Around here if you are on narcotics you are a drug seeking chest pain patient.I take 105mg morphine SR as ordered,for past 3 yrs.There is something wrong I should not have this pain all the time & its getting worse.Right now the pain from my chest up into my neck is almost intolerable but it has to be because no one will help me.I tire easily am SOB on exertion,needless to say depressed.I have done some research & wonder about hiatus hernia or phrenic nerve damage??Any ideas you couyld give me I would be forever greatful...Sincerely D Smith
|Dr. Wafaa Abdel-Hadi - Sat Apr 16, 2005 2:58 am||
Dear Canadian angel,
so you've had open heart surgery since 3 years and you've been on morphine ever since?
ok,well, morphine is a very powerful painkiller...actually it's the best...and it is addictive. to the limit that if you have minor pain..like a headache...sometimes panadol wouldn't do much for you as it does for healthy people. in your case i believe you got something called...up-regulation of your pain receptors,that means that you feel pain so intense even if it's very minor.
That's a theory..... but at the same time...doctors shouldn't under estimate your SOB on exertion...just be persistent about it,ok? is it on minimal exertion ...how many metres can u walk before you get SOB?...because if it's minimal, then it' s ok and it's a matter of adjusting your heart medications and you'll be good to go.
one more thing... you should ask them to decrease your morphine dose and make it a combination of 2 powerful non-addictive pain killers,ok?
about phrenic nerve damage....it can be noticed during your routine chest x-ray... when you do a Chest x-ray...ask them about it ok?
and for hiatus hernia....do you have any stomach problems...?heart burn,acid reflux, stomach ache....before or after meals?!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.